Alert archive / New Mexico / High Wind Warnings in 2006
High Wind Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 30, 2006, 2:42 AM MST for Eddy County, New Mexico. It took effect at Mar 30, 2006, 5:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2006, 2:42 AM MST (09:42 UTC)
- In effect from
- Mar 30, 2006, 5:00 AM MST
- Expired
- Mar 30, 2006, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2462 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 300942 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 342 AM CST THU MAR 30 2006 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY... .A STRONG UPPER LEVEL SYSTEM WILL TRACK EASTWARD ACROSS THE CENTRAL PLAINS TODAY. STRONG MID-LEVEL WINDS ACCOMPANYING THIS SYSTEM WILL MIX DOWNWARD AND GENERATE VERY WINDY CONDITIONS THROUGH THE GUADALUPE MOUNTAINS TODAY. NMZ027-TXZ258-301745- /O.NEW.KMAF.HW.W.0028.060330T1200Z-060330T2100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 242 AM MST THU MAR 30 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH WITH GUSTS TO 65 MPH THIS MORNING. THESE STRONG WINDS ARE EXPECTED TO SLOWLY DECREASE BY MID-AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS74 KMAF 302107 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 PM CST THU MAR 30 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH THE REMAINDER OF THE AFTERNOON... .STRONG MID-LEVEL WINDS ACCOMPANYING A DEPARTING UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MIX DOWNWARD AND GENERATE VERY WINDY CONDITIONS THROUGH THE GUADALUPE MOUNTAINS THROUGH THE REST OF THE AFTERNOON. THE WINDS SHOULD BEGIN TO DECREASE AROUND SUNSET. NMZ027-TXZ258-310000- /O.EXT.KMAF.HW.W.0028.000000T0000Z-060331T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 207 PM MST THU MAR 30 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 AROUND MPH CAN BE EXPECTED THE REST OF THIS AFTERNOON. THESE STRONG WINDS SHOULD DECREASE AROUND SUNSET. MOTORISTS TRAVELING THROUGH GUADALUPE PASS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF STRONG WINDS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 310005 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 605 PM CST THU MAR 30 2006 ...HIGH WIND WARNING HAS EXPIRED... .STRONG WINDS IN THE GUADALUPE MOUNTAINS HAVE DECREASED AS AN UPPER LEVEL STORM SYSTEM MOVES AWAY FROM THE REGION. THEREFORE... THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. NMZ027-TXZ258-310115- /O.EXP.KMAF.HW.W.0028.000000T0000Z-060331T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 505 PM MST THU MAR 30 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 30, 2:29 AM MST, 13 minutes earlier.
Area forecast discussion, Mar 30, 2:29 AM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
329 AM CST THU MAR 30 2006
.SHORT TERM...
S AN UPPER LEVEL TROUGH MOVES ACROSS THE HIGH PLAINS TODAY AND AN
ASSOCIATED 90KT MID-LEVEL SPEED MAX MOVES ACROSS THE TX/OK
PANHANDLES...SURFACE DRYLINE ALONG THE TX/NM BORDER THIS MORNING
WILL RAPIDLY SURGE EAST OF SNYDER-COLORADO CITY LINE BY MIDDAY
TODAY. MVFR LOW CLOUDS EAST OF THE DRYLINE THIS MORNING WILL ALSO
MIX EASTWARD...WITH CLEARING SKIES AND BREEZY/GUSTY WARM WESTERLY
DOWNSLOPE WINDS ACROSS THE WEST TEXAS AND SOUTHEAST NEW MEXICO
FORECAST AREA IN ITS WAKE. AREAL OBSERVATIONS AND PROFILERS ACROSS
FAR WEST TEXAS INDICATE STRONG MID-LEVEL WINDS ARE BEGINNING TO MIX
DOWNWARD...SO WILL HOIST A HIGH WIND WARNING FOR THE GAUDALUPES
UNTIL MID-AFTERNOON. STRENGTHENING WINDS WILL COMBINE WITH DRY
SUBSIDENT AIR TO GENERATE CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO...PLEASE SEE FIRE
WEATHER DISCUSSION BELOW.
THE UPPER LEVEL TROUGH AXIS IS EXPECTED TO PASS EAST OF THE AREA
BY LATE AFTERNOON...ALLOWING THE SURFACE PRESSURE GRADIENT TO
SLACKEN AND WINDS TO DIMINISH. BENEATH CLEARING SKIES...OVERNIGHT
LOW TEMPERATURES WILL RUN ABOUT 5 DEGREES COOLER THAN THIS
MORNING/S.
.LONG TERM...
SW MID LEVEL FLOW WILL RESULT IN WEAK SFC PRESSURE FALLS THRU THE
DAY FRIDAY AS SLY WINDS BRING HIER DWPNTS BACK INTO W TX. LOW LEVEL
THERMAL RIDGE WILL BE PARKED ARCS ERN NM/TRANS PECOS AND WARM DAY IS
EXPECTED DESPITE THE PRESENCE OF HIGH CLOUDS. LOW LEVEL MSTR WILL
DEEPEN IN SAT MORNING AS WAA DEVELOP ON NOSE OF STOUT LLJ. NAM/GFS
INDICATES SHRTWV IN MID LEVEL SW FLOW WITH 7H-5H LR/S STEEPENING TO
NEAR 7.5 C/KM AND WILL INTRODUCE ISOLD POPS. SW MID LEVEL FLOW
STRENGTHENS WITH 50KTS AT 5H SAT PM WITH GOOD AGREEMENT BTWN NAM/GFS
REFLECTING LEAD SHRTWV TROF MOVING IN W TX AROUND 00Z. DRYLINE WILL
PROBABLY MIX INTO ERN CWFA DURING THE AFTERNOON AND THEN RETREAT TO
CENTRAL PB EARLY EVENING. 10-20 POPS ALREADY IN FCST AND WILL MAKE
LITTLE CHANGE. SHRTWV TROF AXIS PASSES SUN AM WITH DRY DOWNSLOPE
WINDS IN ITS WAKE. ONLY MINOR HGHT FALLS AND LOW LEVEL COOLING NOTED
SUN. LOW LEVEL WINDS WILL CONTINUE TO VEER INTO MON AM WITH FRONT
AND NLY WINDS MAKING IT AT LEAST INTO NRN CWFA. AFTER SOME BRIEF MID
LEVEL RIDGING SW FLOW WILL RETURN TUES AM BEFORE DRY AIR PUSHES E
TUE PM. SOME BACKING OF MID LEVEL FLOW AHEAD NEXT SHRTWV TROF WED
WILL HELP TO HOLD MSTR FARTHER W WITH ISOLD DRYLINE TSTMS POSSIBLE.
&&
.FIRE WEATHER...
STRENGTHENING MID-LEVEL WINDS ASSOCIATED WITH THE PASSAGE OF THE
UPPER LEVEL TROUGH WILL MIX DOWNWARD AND COMBINE WITH A TIGHT
SURFACE PRESSURE GRADIENT TO GENERATE BREEZY/WINDY CONDITIONS
ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS
TODAY. IN ADDITION...A DRY SUBSIDENT AIRMASS AND AN EASTWARD
SURGING DRYLINE WILL ALLOW RELATIVE HUMIDITIES TO PLUMMET INTO THE
TEENS ACROSS THE WESTERN COUNTIES/ZONES TODAY. A RED FLAG WARNING
WILL BE POSTED DURING THE AFTERNOON HOURS FOR THE GUADALUPE
MOUNTAINS BELOW 6000 FEET AND ADJACENT SOUTHEAST NEW MEXICO PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 78 51 83 60 / 10 0 0 10
CARLSBAD NM 78 51 80 52 / 0 0 0 10
DRYDEN TX 85 58 85 60 / 10 0 10 10
FORT STOCKTON TX 82 57 84 59 / 0 0 0 10
GUADALUPE PASS TX 73 49 77 52 / 0 0 0 10
HOBBS NM 77 51 79 53 / 0 0 0 10
MARFA TX 75 44 79 46 / 0 0 0 10
MIDLAND INTL AIRPORT TX 80 52 84 59 / 0 0 0 10
ODESSA TX 79 53 84 59 / 0 0 0 10
WINK TX 83 52 86 57 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 2 PM MST THURSDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 11 AM MST THURSDAY TO 5 PM MST THURSDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...HIGH WIND WARNING UNTIL 3 PM CST THURSDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM NOON CST THURSDAY TO 6 PM CST THURSDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Mar 30, 2:24 AM MST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 AM CST THU MAR 30 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-310930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 324 AM CST THU MAR 30 2006 /224 AM MST THU MAR 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL BE ON THE INCREASE..WITH WINDS 35 TO 45 MPH GUSTING TO 65 MPH THROUGH THE GUADALUPE MOUNTAINS TODAY. STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND ADJACENT SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.